Alert archive / New York / Special Weather Statements in 2022

Special Weather Statement, NWS Buffalo, NY

June 23, 2022Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Jun 23, 2022, 2:08 AM EDT for Oswego County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2022, 2:08 AM EDT (06:08 UTC)
Expired
Jun 23, 2022, 3:00 AM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Hail
0.00 in
Wind
30

County Oswego County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS81 KBUF 230608
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
208 AM EDT Thu Jun 23 2022
 
NYZ006-230700-
Oswego NY-
208 AM EDT Thu Jun 23 2022

...Heavy showers will impact portions of eastern Oswego County 
through 300 AM EDT...

At 205 AM EDT, Doppler radar was tracking a heavy shower and 
possible thunderstorm near Central Square, or 15 miles west of 
Camden, moving east at 10 mph. Additional showers will develop in 
the vicinity of the Tug Hill plateau.

HAZARD...Torrential rain and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Central Square, Redfield, Richland, Constantia, West Monroe,
Williamstown, Orwell, Cleveland, Altmar, Smartville, Amboy Center,
Howardville, Mallory, Gayville, Salmon River Reservoir, Kasoag,
Bernhards Bay and Lakeport.

This includes Interstate 81 near exit 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead 
to localized flooding. Rainfall of an inch in less than an hours 
time is possible. Do not drive your vehicle through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4348 7581 4333 7589 4332 7586 4315 7588
      4316 7592 4317 7593 4317 7595 4318 7599
      4318 7600 4320 7604 4320 7606 4325 7615
      4364 7604 4367 7579 4347 7576
TIME...MOT...LOC 0605Z 254DEG 9KT 4331 7605 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 12:49 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 23, 12:49 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1249 AM EDT Thu Jun 23 2022

.SYNOPSIS...
A nearly stalled frontal boundary will be found over the Eastern
Lake Ontario region into Thursday...while  high pressure over the
Upper Great Lakes will grudgingly push our way. This scenario will
keep showers and possible thunderstorms in place for sites east of
Rochester...while improving conditions will be found over the far
western counties. It will be a little cooler and less humid
Thursday...but temperatures will once again climb well above normal
for the upcoming weekend. Its going to be very warm one.

&&

.NEAR TERM /THROUGH FRIDAY/...
A pair of nearly stalled frontal boundaries over the Eastern Lake
Ontario region overnight will be accompanied by a ribbon of high
PWAT air (1.75")...and this will be acted upon by frontogentic lift
focused in the H925-85 level. This will all help to maintain some
showers and thunderstorms for that area with a continued risk for
heavy rain. While flooding is not anticipated...the showers and
possible storms overnight will be slow moving...so its not out of the
question that some spots pick up an inch or more of rain in under an
hour. Otherwise...clear to partly cloudy skies will be found back
across the western counties where general subsidence is already in
play.

Thursday will be a somewhat cooler and less humid day...although
don't expect a refreshing airmass that we often enjoy in the wake of
summer fronts as Tds will be in the upper 50s to lower 60s. That
being said...a fair amount of sun over the western counties will
combine with H85 temps arnd 12c to support afternoon highs in the
mid to upper 70s with the emphasis on the upper 70s for the lake
plains. For sites east of a line from Rochester to Dansville
though...there will still be enough moisture from H85 to 700 with a
general lack of a subsidence cap to warrant at least chc pops for
showers and possible thunderstorms. It wont hurt that a secondary...
reinforcing cool front will press through the region as well...only
aiding in the pops for this area. The highest probability for
continued unsettled weather though will remain east of Lake Ontario.

Ridging and the associated sfc high pressure over the Upper Great
Lakes will finally advance across our region Thursday night and
Friday. This will support fair dry weather with comfortable sleeping
weather Thursday night then giving way to a sunny warm day on
Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Warm advection will replace cold advection by Saturday as high
pressure gradually moves east of the area. This will start to
increase dewpoints a bit but more effectively increase southwesterly
flow and diurnal mixing. As a result, and again with strong near
solstice insolation, temperatures will be set to vault toward 90
degrees with continued dry conditions.

A very warm Saturday and continued warm advection into Saturday will
allow for overnight readings to stay up, especially as better layer
RH profile advect into the area. A sultry summer night seems to be
in store well out in advance of a cold front that will be entering
the upper Great Lakes by that juncture.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The next trough will push into the Great Lakes Sunday night and
remain across the region through at least the first half of the next
week, where a few shortwave troughs will rotate through. The initial
introduction of the trough will support a cold front to sweep
through the region late Sunday through Monday and support rain
showers and some possible thunderstorms. Out ahead of this front a
breezy southerly wind will support temperatures to climb up into the
80s, with the mid to upper 80s occuring across the lake plains.

Model guidance packages are fairly consistent with the timing of the
next shortwave trough to push across the Great Lakes Wednesday. In
the mean time, the region will lie between the two shortwave troughs
where consequently surface high pressure will reside Tuesday and
into Wednesday morning. While this pattern will provide a brief
interlude in active weather, a much cooler air mass will fill in
across the region behind the frontal passage Sunday night and
therefore temperatures will warm up into the 70s Monday and Tuesday.

Aforementioned shortwave trough aloft will further advance into the
Great Lakes Wednesday and support another cold front to sweep
southeastward across the Great Lakes reaching the region late
Wednesday/Wednesday night and therefore reintroducing chances for
some showers and thunderstorms to the region.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Generally VFR weather will be found throughout the region for the
remainder of the overnight...although some showers and possible
thunderstorms east of Lake Ontario could be accompanied by MVFR cigs
at times. This would mainly impact KART and KGTB.

High pressure centered over the Upper Mid West on Thursday will then
slowly push east towards the Lower Great Lakes. This will maintain
fair VFR weather for most of the TAF sites...although showers and
storms with spotty MVFR cigs could still be an issue for sites east
of Lake Ontario.

Fair VFR weather will be found throughout the region Thursday night.

Outlook...

Friday through Saturday...VFR.
Sunday...Mainly VFR with showers and thunderstorms likely late
in the day and at night.
Monday...VFR.

&&

.MARINE...
A weak cold front will cross the eastern Great Lakes overnight,
producing choppy conditions at times. Winds and waves will
generally stay below Small Craft Advisory criteria. High
pressure will build across the lake Thursday night and Friday
resulting in negligible winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Fries
LONG TERM...EAJ
AVIATION...RSH
MARINE...Apffel/JLA/Thomas
Hazardous weather outlook, Jun 22, 8:43 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
843 PM EDT Wed Jun 22 2022

NYZ001>008-010>014-019>021-085-240045-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
843 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240045-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
843 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 22, 10:58 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1058 PM EDT Wed Jun 22 2022

NYZ006>008-230345-
Jefferson NY-Oswego NY-Lewis NY-
1058 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of south central
Jefferson, southwestern Lewis and northeastern Oswego Counties
through 1145 PM EDT...

At 1057 PM EDT, Doppler radar was tracking a strong thunderstorm near
Adams, or 9 miles northeast of Sandy Island Beach State Park, moving
east at 15 mph.

HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause localized flooding.

Locations impacted include...
Sandy Island Beach State Park, Adams, Redfield, Barnes Corners,
Southwick Beach State Park, Adams Center, Henderson, Rodman, Orwell,
Lorraine, Sandy Creek, Lacona, Mannsville, Ellisburg, Worth, Montario
Point, Smartville, East Rodman, Belleville and Salmon River
Reservoir.

This includes Interstate 81 between exits 37 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4364 7626 4387 7619 4388 7568 4350 7576
TIME...MOT...LOC 0257Z 286DEG 13KT 4374 7608

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Welch
Special weather statement, Jun 23, 2:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
208 AM EDT Thu Jun 23 2022

NYZ006-230700-
Oswego NY-
208 AM EDT Thu Jun 23 2022

...Heavy showers will impact portions of eastern Oswego County
through 300 AM EDT...

At 205 AM EDT, Doppler radar was tracking a heavy shower and
possible thunderstorm near Central Square, or 15 miles west of
Camden, moving east at 10 mph. Additional showers will develop in
the vicinity of the Tug Hill plateau.

HAZARD...Torrential rain and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Central Square, Redfield, Richland, Constantia, West Monroe,
Williamstown, Orwell, Cleveland, Altmar, Smartville, Amboy Center,
Howardville, Mallory, Gayville, Salmon River Reservoir, Kasoag,
Bernhards Bay and Lakeport.

This includes Interstate 81 near exit 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Rainfall of an inch in less than an hours
time is possible. Do not drive your vehicle through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4348 7581 4333 7589 4332 7586 4315 7588
      4316 7592 4317 7593 4317 7595 4318 7599
      4318 7600 4320 7604 4320 7606 4325 7615
      4364 7604 4367 7579 4347 7576
TIME...MOT...LOC 0605Z 254DEG 9KT 4331 7605

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:58 PM EDTSpecial Weather StatementBUFOswego47 min

Nearby

Special Weather Statements in New York, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.